1. Dear Drugs-Forum readers: We are a small non-profit that runs one of the most read drug information & addiction help websites in the world. We serve over 4 million readers per month, and have costs like all popular websites: servers, hosting, licenses and software. To protect our independence we do not run ads. We take no government funds. We run on donations which average $25. If everyone reading this would donate $5 then this fund raiser would be done in an hour. If Drugs-Forum is useful to you, take one minute to keep it online another year by donating whatever you can today. Donations are currently not sufficient to pay our bills and keep the site up. Your help is most welcome. Thank you.
    PLEASE HELP
    Dismiss Notice

Overdose - Vomiting after oxycodone help

Discussion in 'Oxycodone' started by $mokey, Nov 1, 2011.

  1. $mokey

    $mokey Newbie

    Reputation Points:
    0
    Joined:
    Oct 8, 2007
    Messages:
    2
    Male from Canada
    Hi

    Orally Injested 10mg oxy no time release then another 10mg after one hour. Weight 120lb (55kg).

    It's been six hours and swim has vomited 5 times. Nausea comes and goes. Any suggestions. Swim can't keep anything down.

    Any suggestions?
     
  2. KNiFe

    KNiFe Titanium Member

    Reputation Points:
    192
    Joined:
    Feb 4, 2010
    Messages:
    115
    Female from U.S.A.
    Hello and welcome to the forums!

    I need to know a few details in order to give you proper advice.

    1. Do you have any prior tolerance to Oxycodone?
    2. If so, what is your usual dosage?
    3. Any other symptoms besides the vomiting?
    4. Are you on any other opiates OR opiate antagonists?

    In the meantime, remain hydrated. Drink water (not TOO much) or a sports beverage with electrolytes. You're losing fluids rapidly when you vomit, and it's lot harder to stabilize an electrolyte-imbalanced individual. Do you have anything with ginger? I used to prepare crystallized ginger for my ex-significant other when he would dose with opiates, because it made him want to vomit. The crystallized ginger helped with that, immensely. It is basically boiled ginger root with cane sugar. You could also make ginger tea if you've only got powdered. If you have no ginger, a simple carbonated beverage like club soda or even better ginger ale will help. Take it easy at first.

    Report back when you can.
     
  3. TheBigBadWolf

    TheBigBadWolf Cold Member Palladium Member Donating Member

    Reputation Points:
    9,707
    Joined:
    Apr 11, 2010
    Messages:
    5,613
    52 y/o Male from Germany (yes, so many)
    Welcome on DF.

    Nausea and vomiting is a well known side-effect of (oral) opiate ab/use.
    This should stop after 12-16 hours. There is nothing you can do about it as long as the opiate stays in your system.
    If it lasts longer than 20 hours or other issues appear, you should seek medical attention.

    For the next time any issues appear. Do not seek for help on the internet, no one, not even a trained person can diagnose anyone over thze internet. If something occurs that feels scary, call for an ambulance or go to the ER yourself. Don't drive under the influence of any drugs, better call for help.

    Hope you get well soon.
    TBBW
     
  4. $mokey

    $mokey Newbie

    Reputation Points:
    0
    Joined:
    Oct 8, 2007
    Messages:
    2
    Male from Canada
    Only used oxy a couple times usuall dose 10-15.

    Hiccups and burping sometimes both at the same time

    $mokey added 1 Minutes and 21 Seconds later...

    Yesturday swim lo had alcohol and .5g cola.
     
    Last edited: Nov 1, 2011
  5. KNiFe

    KNiFe Titanium Member

    Reputation Points:
    192
    Joined:
    Feb 4, 2010
    Messages:
    115
    Female from U.S.A.
    Well, TBBW summed up pretty well what you're most likely experiencing. Take it easy, have a light snack when you can get it down (things like rice or bread in small amounts at a time), and remember to stay hydrated.

    I oftentimes get hiccups when I take my Dilaudid (hydromorphone). The same also occurred when I was on Percocet (oxycodone/acetaminophen). It drives me crazy because it doesn't stop easily!

    Your dose is relatively low so all I can recommend is that you prepare yourself the best you can if you do decide to repeat the oxycodone. Be well-rested, have some nutrients in ya, and make sure that you're able to stay awake during the entire duration of oxycodone's effects. If you knock out, you could choke on your own vomit. I've seen it happen and had to intervene, it was painful to witness yet alone to go through that. If you have serious but realistic doubts with regards to the level of your consciousness, make sure you're in the company of a trusted individual who can call for help if needed.
     
  6. LostControl

    LostControl Silver Member

    Reputation Points:
    115
    Joined:
    Mar 10, 2010
    Messages:
    278
    Female from Canada
    Pretty normal reponses - I used to get hickups all the time when I first started on MS-Contin 15mg. Vomiting /nausea is pretty common too. At least it's not a long-acting tablet, so the effects should last 4-6 hours at most. Why did you take a 2nd tablet so close after the 1st? Until you get used to this dosage, it's safer to just take one tablet at a time.
     
  7. Each Hit

    Each Hit Gold Member

    Reputation Points:
    940
    Joined:
    Oct 13, 2005
    Messages:
    532
    Male from U.S.A.
    in my friend's experiences, oxycodone induced nausea and vomiting quite often. he could never quite figure a reliable method to prevent it, which is unfortunate because if he had not felt so ill, he would have enjoyed it (the times he was spared the sickness, he was quite pleased). my friend has better luck with hydrocodone. it does still cause vomiting and nausea, but less often. each body is different, though, so what my friend has experienced should not be applied as a generalization for every user. (note: my friend also rarely uses opiates, so perhaps a tolerance helps)
     
  8. Potter

    Potter Platinum Member & Advisor

    Reputation Points:
    11,410
    Joined:
    Apr 1, 2005
    Messages:
    12,400
    Female from U.S.A.
    try pre-loading with ginger, either candied or powder in capsules. Take them 15 minutes before the oxy.

    Had the same issues when I had kidney stones, the first three doses came RIGHT back up (pulled the pills out of the mess), even though I'm not opiate naive. Fourth dose got better.

    Also try not to move too much, just chill in a chair for a bit, don't watch anything too crazy on TV, no fast action movies or anything with lots of movement.
     
  9. Narsick

    Narsick Silver Member

    Reputation Points:
    20
    Joined:
    Oct 28, 2011
    Messages:
    11
    29 y/o Male from U.S.A.
    My dog never really gets sick off of Oxy, but rather Hydro. Though, each have the same side effects. Like others have stated, stay hydrated, drink some ginger or eat some tums :) Always start small, don't rush it or you'll pay.
     
  10. Canadian2500

    Canadian2500 Newbie

    Reputation Points:
    0
    Joined:
    Sep 6, 2011
    Messages:
    14
    Male from U.S.A.
    Why has no one mentioned dimenhydrinate sold under names such as Dramamine and Gravol to name a few. SWIM has found that as little as 25mg of this drug to me fantastic for nausea and also helpful in pain induced insomnia. A great med to combine with RX narcotics.